Hail, Pike
- When
- June 26, 1:00 PM EST
- Where
- Pike County, 9 mi NW of Milford
- Measured
- 0.75 in hail
- Reported by
- UNKNOWN
- Coordinates
- 41.417, -74.933
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 26, 8:25 AM EST, 4 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 925 AM EDT WED JUN 26 2002 UPDATE ONLY TO REMOVE EARLY MORNING FOG FROM FORECAST. NO OTHER CHANGES. JML ...PREVIOUS DISC BELOW... SATELLITE IMAGERY SHOWS SOME HIGH CIRRUS CLOUDS BLOWING OFF FROM CONVECTION IN THE OHIO VALLEY AND SPREADING INTO NY AND PA EARLY THIS MORNING. YET, MUCH OF THESE CLOUDS ARE THIN AND SHOULD ALLOW A GOOD DEAL OF HAZY SUN FOR THE FIRST HALF OF TODAY. WELL ALSO RETAIN A MENTION OF EARLY MORNING FOG AS LOCAL SURFACE OBSERVATIONS ARE BEARING THIS OUT IN MANY PLACES ACROSS THE FORECAST AREA. THE STRONG LATE JUNE SUN AND RESIDING AIR MASS SHOULD SUPPORT HIGH TEMPERATURES WELL INTO THE 80S TO NEAR 90 AGAIN THIS AFTERNOON. OUR THINKING HASNT CHANGED MUCH REGARDING THE LIKELIHOOD OF THUNDERSTORM DEVELOPMENT THIS AFTERNOON. THE LATEST WATER VAPOR PICTURES DISPLAY A SHORT WAVE COMPLEX EXTENDING FROM LOWER MICHIGAN ACROSS MUCH OF OHIO AS OF THIS WRITING. THIS FEATURE IS PROGGED TO DRIFT ACROSS THE FORECAST AREA THIS AFTERNOON AND EARLY TONIGHT. AT THE SAME TIME, THE LOCAL ENVIRONMENT SHOULD BECOME QUITE UNSTABLE LATER TODAY WITH EXPECTED CAPE VALUES OF 2500 TO 3000 J/KG. VERTICAL SHEAR SHOULD ALSO IMPROVE SOME BY LATE IN THE DAY AS MODEL GUIDANCE SHOWS A 35 TO 40 KNOT WIND MAXIMUM OVER NY AND PA NEAR THE 700 MILLIBAR LEVEL. SOME ISOLATED SEVERE WEATHER COULD FORM IN THIS TYPE OF REGIME AND THUS WELL THROW IN THE POSSIBILITY OF STRONG WINDS AND HEAVY RAIN. LATER THIS EVENING, THINGS SHOULD QUIET DOWN A BIT AS LOSS OF DAYTIME HEATING RESULTS IN AT LEAST SOME STABILIZATION. HOWEVER, WITH THE UPPER TROUGH AXIS LURKING TO OUR WEST AND PLENTY OF MOISTURE STILL AVAILABLE, HIT AND MISS SHOWERS AND THUNDERSTORMS COULD POP UP EVEN DURING THE OVERNIGHT PERIOD. THURSDAY, A SURFACE COLD FRONT APPROACHES BY LATE AFTERNOON OR EARLY EVENING. THINGS SHOULD BECOME INCREASINGLY UNSTABLE ONCE AGAIN WITH A WARM HUMID AIR MASS IN PLACE AND GRADUALLY LOWERING HEIGHTS OWING TO THE ABOVE MENTIONED UPPER TROUGH. WELL MAINTAIN THE LIKELIHOOD OF SHOWERS AND STORMS. SCATTERED CONVECTION WILL PROBABLY BLEED INTO THURSDAY EVENING BEFORE DIMINISHING. ON FRIDAY, WE KEPT THE FORECAST RAIN-FREE FOR NOW AS SOMEWHAT DRIER AIR IS PROGGED TO COME IN FROM THE NORTHWEST. HOWEVER, ANOTHER SHORT WAVE IS ALSO SEEN COMING AROUND THE MAIN UPPER TROUGH WITH PERHAPS A SECONDARY SURFACE BOUNDARY AS WELL. LATER SHIFTS WILL HAVE TO LOOK AT THIS MORE CLOSELY. WORK ZONES ARE ON THE STREET. THE FINAL PACKAGE WILL BE SHIPPED OUT BETWEEN 3:30 AND 3:45. .BGM...NONE. JUREWICZ
NYZ022-261800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 108 PM EDT WED JUN 26 2002 ...A CLUSTER OF THUNDERSTORMS WITH STRONG GUSTY WINDS AND HAIL WILL MOVE ACROSS PARTS OF STEUBEN COUNTY... AT 108 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS WITH STRONG GUSTY WINDS AND HAIL NEAR WELLSVILLE....OR ABOUT 15 MILES WEST OF HARTSVILLE....MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... HARTSVILLE AND WEST GREENWOOD AT 130 PM. NORTH HORNELL AND HORNELL AT 145 PM. AVOCA AND COHOCTON AT 200 PM. THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WWW.NWS.NOAA.GOV/ER/BGM.
The Binghamton radar (KBGM), 123 km away, was scanning. The volume nearest the first event began at 18:01 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2002Every state in 2002This day in weather historyWarnings in Pennsylvania, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5305323.